On the structure of quasi-two-dimensional foams


Show simple item record

dc.contributor.author Janiaud, Eric
dc.contributor.author Cox, Simon John
dc.date.accessioned 2008-04-23T09:26:43Z
dc.date.available 2008-04-23T09:26:43Z
dc.date.issued 2008-09-01
dc.identifier.citation Janiaud , E & Cox , S J 2008 , ' On the structure of quasi-two-dimensional foams ' Philosophical Magazine Letters , vol 88 , no. 9-10 , pp. 693-701 . , 10.1080/09500830802068508 en
dc.identifier.issn 0950-0839
dc.identifier.other PURE: 76454
dc.identifier.other dspace: 2160/560
dc.identifier.uri http://hdl.handle.net/2160/560
dc.description S.J. Cox and E. Janiaud (2008) On the structure of quasi-two-dimensional foams. Phil. Mag. Letts. 88:693-701 Philosophical Magazine Letters Volume 88, Issue 9-10, 2008 Special Issue: Solid and Liquid Foams. In commemoration of Manuel Amaral Fortes The full text will be available 12 months after publication Sponsorship: We thank K. Brakke for his development and maintenance of the Surface Evolver code, I. Cantat, N. Denkov and F. Graner for their insightful comments on this work, and the participants in the Grenoble Foam Mechanics Workshop (2008) for their suggestions. EJ thanks D. Weaire and S. Hutzler for support, and ESA (MAP AO-99-108:C14914/02/NL/SH, MAP AO-99-075:C14308/00/NL/SH) for funding. SJC thanks the British Council Alliance programme, CNRS and EPSRC (EP/D048397/1, EP/D071127/1) for financial support. en
dc.description.abstract Bubble monolayers are widely used to probe the rheology of aqueous foams, and liquid content plays an important role in the response. We analyse the liquid distribution within three different types of two-dimensional foam, and predict (i) the rigidity loss transition in each case and (ii) the fraction of the bounding surfaces touched by the liquid network. The latter quantity allows the liquid fraction in an experiment to be determined non-invasively by image analysis. en
dc.format.extent 9 en
dc.language.iso eng
dc.relation.ispartof Philosophical Magazine Letters en
dc.title On the structure of quasi-two-dimensional foams en
dc.type Text en
dc.type.publicationtype Special issue (Journal) en
dc.identifier.doi http://dx.doi.org/10.1080/09500830802068508
dc.contributor.institution Mathematical Modelling of Structures, Solids and Fluids en
dc.contributor.institution Institute of Mathematics & Physics (ADT) en
dc.description.status Peer reviewed en

Files in this item

This item appears in the following Collection(s)

Show simple item record

Search Cadair

Advanced Search


My Account